Introduction to Operator Space Theory

Front Cover
Cambridge University Press, Aug 25, 2003 - Mathematics - 478 pages
The theory of operator spaces is very recent and can be described as a non-commutative Banach space theory. An 'operator space' is simply a Banach space with an embedding into the space B(H) of all bounded operators on a Hilbert space H. The first part of this book is an introduction with emphasis on examples that illustrate various aspects of the theory. The second part is devoted to applications to C*-algebras, with a systematic exposition of tensor products of C* algebras. The third (and shorter) part of the book describes applications to non self-adjoint operator algebras, and similarity problems. In particular the author's counterexample to the 'Halmos problem' is presented, as well as work on the new concept of "length" of an operator algebra. Graduate students and professional mathematicians interested in functional analysis, operator algebras and theoretical physics will find that this book has much to offer.
 

What people are saying - Write a review

We haven't found any reviews in the usual places.

Contents

II
17
III
28
V
34
VI
40
VII
42
IX
43
X
47
XI
51
XLII
178
XLIII
182
XLIV
183
XLV
191
XLVI
200
XLVII
210
XLVIII
215
XLIX
217

XII
52
XIII
59
XIV
63
XV
64
XVI
65
XVII
67
XVIII
68
XIX
71
XX
81
XXI
86
XXIII
92
XXIV
93
XXVI
98
XXVII
101
XXVIII
102
XXIX
106
XXX
109
XXXI
122
XXXIII
130
XXXIV
135
XXXV
138
XXXVI
148
XXXVII
165
XXXIX
172
XL
173
XLI
175
L
227
LI
240
LII
252
LIII
261
LIV
267
LV
275
LVI
285
LVII
303
LVIII
305
LIX
309
LX
316
LXI
324
LXII
334
LXIII
348
LXIV
354
LXV
356
LXVI
365
LXVII
384
LXVIII
396
LXIX
407
LXX
418
LXXI
457
LXXII
477
LXXIII
Copyright

Common terms and phrases

Popular passages

Page 471 - V. Peller, Estimates of functions of power bounded operators on Hilbert space, J. Operator Theory 7 (1982), 341-372.
Page 469 - E. Nelson, Notes on non-commutative integration, J. Funct. Anal. 15 (1974), 103-116.
Page 471 - íM 05.0400 47A65 (46L05) Completely bounded homomorphisms of operator algebras. Proc. Amer. Math. Soc. 92 (1984), no. 2, 225-228. (GA Elliott) 8Sm:47049 46L05.0380 47D25 (46L05) (with Suen, Ching Yun) Commutant representations of completely bounded maps.
Page 471 - G. Pisier. A simple proof of a theorem of Jean Bourgain. Michigan Math. J. 39 (1992), 475—484.